MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Model Number 75002165
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a thr the surgeon used the cs/csl/geradschaft-plus extract.Screw m6 with the extraction block to implant a stem.Upon malleting upwards the tip of the extractor broke off.Surgeon decided to leave the stem in place.Instruments inside the patient.All pieces were removed.The procedure was completed without delay with a change in surgical technique.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr the surgeon used the cs/csl/geradschaft-plus extract.Screw m6 with the extraction block to extract a stem.The tip of the extractor broke off, the surgeon decided to leave the stem in place and the instruments inside the patient.All pieces were removed.The procedure was completed without delay with a change in surgical technique.No patient injury or other complications were reported.The complaint part, used in treatment, was received for investigation.The reported issue could be confirmed upon visual inspection.The production documentation was reviewed, no deviations from the standard manufacturing procedure were found.The complaint history review was performed.3 further complaints were found for the lot a58959 reporting fractured tips.The risk management review was performed, the severity and the failure mode are covered through our risk management.A risk assessment for this failure mode was performed.The ifu (lit.No.12.23 ed 05/16) requires "before use, the functionality of surgical instruments should be checked." all reusable instruments be routinely inspected for wear and damage and replaced as necessary.For the medical investigation, it is noted that no operative reports are available.No further medical assessment is warranted at this time.Based on the performed investigations, the reported fracture of the instrument was confirmed.The relationship between the reported event and the device was confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.The root cause is attributed to a design issue.A new design of the device has been released in order to reduce the reoccurrence of this issue.This version of the device will be monitored for similar issues.No further actions are deemed necessary.The complaint device will be discarded.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11553372
Report Number9613369-2021-00121
Device Sequence Number14409863
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public07611996056563
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75002165
Device Catalogue Number75002165
Device Lot NumberA58959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;